Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 31, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 5, 2007, 2:27 PM EDT for Chippewa County, Michigan. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2007, 2:27 PM EDT (18:27 UTC)
- Expired
- Jul 5, 2007, 3:20 PM EDT
- In force
- 53 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
County Chippewa County, MI
The radar
The NCL Michigan radar (KAPX), 136 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 6.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 051827
SVRAPX
MIC033-051930-
/O.NEW.KAPX.SV.W.0031.070705T1827Z-070705T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
227 PM EDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHIPPEWA COUNTY IN EASTERN UPPER MICHIGAN...
* UNTIL 330 PM EDT
* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
INTERSECTION OF M-32 AND...OR ABOUT 19 MILES WEST OF DRUMMOND
ISLAND...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
DETOUR VILLAGE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4611 8416 4600 8423 4596 8405 4597 8388
4590 8358 4599 8367
$$
LAWRENCE2 follow-up statements
000
WWUS34 KAPX 051838
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
237 PM EDT THU JUL 5 2007
MIC033-051930-
/O.CON.KAPX.SV.W.0031.000000T0000Z-070705T1930Z/
CHIPPEWA MI-
237 PM EDT THU JUL 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CHIPPEWA COUNTY...
AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
ABOUT 19 MILES WEST OF DRUMMOND ISLAND...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
DETOUR VILLAGE...
AT 235 PM...THREE QUARTER INCH DIAMETER HAIL WAS REPORTED BY
EMERGENCY MANAGEMENT NEAR PICKFORD WITH THIS STORM. IF YOU ARE IN
THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4611 8416 4600 8423 4596 8405 4597 8388
4590 8358 4599 8367
$$000
WWUS34 KAPX 051920
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
320 PM EDT THU JUL 5 2007
MIC033-051930-
/O.CAN.KAPX.SV.W.0031.000000T0000Z-070705T1930Z/
CHIPPEWA MI-
320 PM EDT THU JUL 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR CHIPPEWA COUNTY IS
CANCELLED...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
AND EXITED THE AREA. THE WARNING HAS THEREFORE BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...AND CONDITIONS REMAIN
FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER IN AND NEAR THE WATCH
AREA. REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. BE
PREPARED TO TAKE ACTION IF SEVERE WEATHER APPROACHES.
LAT...LON 4611 8416 4600 8423 4596 8405 4597 8388
4590 8358 4599 8367
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:38 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 5, 1:38 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 138 PM EDT THU JUL 5 2007 .AVIATION...A WEAK DISTURBANCE CROSSING THROUGH NORTHERN MICHIGAN WILL BRING INCREASING SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING. ALPENA STANDS TO SEE THE BEST SHOT AT ANY OF THIS ACTIVITY...WHERE WILL INCLUDE A TEMPO MENTION...WHILE TRAVERSE CITY/PELLSTON MAY BE IN THE CLEAR OWING TO PERSISTENT NORTHWEST FLOW/INLAND PENETRATION OF MARINE-MODIFIED AIR. OVERALL...VFR CONDITIONS WILL PREVAIL...THOUGH CERTAINLY IFR POSSIBLE NEAR ANY THUNDERSTORMS...WHICH ALSO HAVE AN ENHANCED RISK OF PRODUCING HAIL AND POSSIBLY STRONG WINDS. THINGS WILL SETTLE DOWN QUICKLY AFTER SUNSET WITH HIGH PRESSURE BEGINNING TO NUDGE IN FROM THE WEST...AND JUST SOME SCATTERED/BROKEN MID CLOUDS EXPECTED INTO TOMORROW AFTERNOON AS A WEAK TROUGH OF LOW PRESSURE PUSHES SOUTH OF THE AREA. LAWRENCE && .PREV DISCUSSION... /ISSUED 1103 AM EDT THU JUL 5 2007/ UPDATE...ONLY MINOR CHANGES MADE TO GOING FORECAST. EARLY MORNING ANALYSIS SHOWS BROAD NORTHWEST FLOW ALOFT...WITH SEVERAL EMBEDDED SHORTWAVES TRAVERSING THE NORTHERN GREAT LAKES. INITIAL WAVE SCOOTING THROUGH NORTHERN MICHIGAN THIS MORNING HELPED KICK OFF A FEW SHOWERS/STORMS IN A FAIRLY STEEP LOW/MID LEVEL LAPSE RATE ENVIRONMENT...WITH MLCAPES AROUND 200-300 J/KG ABOVE A STABLE BOUNDARY LAYER. THIS AREA OF PRECIP HAS BASICALLY DEPARTED THE CWA...WITH ATTENTION TURNING UPSTREAM TO SECONDARY PRONOUNCED WAVE HEADING ACROSS FAR WESTERN LAKE SUPERIOR. THE MAIN FORECAST CONCERNS FOR TODAY ARE TIMING/COVERAGE OF CONVECTION AS WELL AS POTENTIAL FOR ANY SEVERE WEATHER. AREA CURRENTLY IN A BREAK BETWEEN SYSTEMS...AND SHOULD SEE THIS FOR A COUPLE HOURS PER WEAK SUBSIDENCE...ALLOWING PLENTY OF INSOLATION (DESPITE SOME LINGERING MID CLOUD AND LIKELY CU DEVELOPMENT) TO YIELD HIGHS IN THE MIDDLE 70S TO LOWER 80S GIVEN H85 TEMPS IN THE 13-15C RANGE. 12Z APX SOUNDING INDICATES LITTLE IN THE WAY OF HEATING NEEDED TO PRODUCE AN UNCAPPED ATMOSPHERE...WITH CONVECTIVE TEMPS RUNNING AROUND 72-75F. GIVEN FURTHER SLIGHT COOLING/TIGHTENING OF MID LEVEL LAPSE RATES WITH APPROACH OF MID LEVEL COOL POOL (H5 TEMPS DIPPING TO AROUND -15C OR SO) AND INCREASING FORCED ASCENT WITH APPROACH OF WAVE AND ADDITIONAL HELP WITH LEFT EXIT REGION OF JET POINTING INTO THE AREA...ADDITIONAL CONVECTIVE DEVELOPMENT THIS AFTERNOON SHOULD NOT BE A PROBLEM. LINGERING BOUNDARY LAYER MOISTURE...WITH SFC TD/S IN THE UPPER 50S TO LOW 60S...AND DECENT LOW/MID LEVEL LAPSE RATES (850-700MB RATES AROUND 7C/KM AND 700-500MB RATES AROUND 6.5C/KM) WILL YIELD MLCAPES OF 700-1100 J/KG BY LATE AFTERNOON. COUPLED WITH RELATIVELY LOW FREEZING LEVELS (0C LINE AROUND 10KFT AND WBZ HEIGHTS JUST A HAIR LOWER)...HAIL CERTAINLY A THREAT...THOUGH WIND ALSO A CONCERN GIVEN SOME SEMBLANCE OF MID LEVEL DRYING PER UPSTREAM GRB RAOB. AS FOR TIMING/LOCATION...APPEARS THE BEST CHANCE WILL OCCUR AFTER 18Z TO ALLOW FOR PEAK HEATING AND TIMING OF THE INCOMING WAVE. WITH RATHER SLACK SYNOTIC FLOW (950MB WINDS AROUND 15 KNOTS)...SHOULD SEE LAKE BREEZES PENETRATE INLAND OVER MOST AREAS...EXCEPT NORTHWEST LOWER WHERE APPEARS OVERALL NORTHWESTERLY SYNOPTIC FLOW MAY BE SUFFICIENT TO OVERCOME ANY MAJOR LAKE BREEZE DEVELOPMENT. WITH THIS IN MIND...EXPECT THE BEST COVERAGE WILL BE ACROSS ACROSS INLAND AREAS OF EASTERN UPPER (WITH COLLIDING LAKE BREEZES) AS WELL AS OVER NORTHEAST LOWER WITH PRIMARY BREEZE BLOWING IN OFF HURON. GIVEN OVERALL LACK OF DEEP SHEAR (0-6KM VALUES ONLY ABOUT 25-30 KNOTS)...BELIEVE MUCH OF THE CONVECTION WILL INITIALLY BE PULSE IN NATURE...BUT LIKELY EVOLVE INTO PERHAPS MORE WIDESPREAD COVERAGE AS OUTFLOW/LAKE BREEZE BOUNDARIES INCREASINGLY COME INTO PLAY. LAWRENCE && .APX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 5, 10:50 AM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1050 AM EDT THU JUL 5 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-061000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 1050 AM EDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...WITH THE BEST CHANCE ACROSS NORTHEAST LOWER AND EASTERN UPPER MICHIGAN. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH WIND GUSTS TO 60 MPH AND HAIL UP TO AN INCH IN DIAMETER BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE OVER PARTS OR ALL OF NORTHERN MICHIGAN SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER SHOULD IT DEVELOP. LAWRENCE
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:43 PM EDT | Special Marine Warning | APX | 46 min | |
| Jul 5, 3:19 PM EDT | Severe Thunderstorm Warning | APX | Montmorency | 41 min |
| Jul 5, 3:32 PM EDT | Severe Thunderstorm Warning | APX | Alpena | 58 min |
| Jul 5, 3:33 PM EDT | Special Marine Warning | APX | 87 min | |
| Jul 5, 4:07 PM EDT | Special Marine Warning | APX | 50 min | |
| Jul 5, 4:18 PM EDT | Flash Flood Warning | APX | Alpena | 117 min |
| Jul 5, 4:27 PM EDT | Severe Thunderstorm Warning | APX | Alpena | 36 min |
| Jul 5, 4:47 PM EDT | Severe Thunderstorm Warning | APX | Arenac | 14 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.